Childhood Diseases

Posted by: Theola Phiri | 2009-09-07



My baby - 11 months old - is on Antibiotics ( Augmentin ES 600) since Saturday later afternoon. 7.5ml twice a day. The doctor also said we should use Interflora with it. She now has diarreah since yesterday (Sunday) and I' m wondering if it is a new symptom or just a reaction to the meds. The rest of the meds that she has is:
Celestamine - 5ml Twice a day
Mybulen 2.5ml Twice a day
And some over the counter cough mixture

Please advise if I should get her back to the doctor or not.



Expert's Reply



Your baby's diarrhoea is due to the Augmentin. This must be stopped and she must be given a probiotic such as Reuteri infant drops in its place.In any case your baby probably has a viral infection which will not respond to an antibiotic. Also stop the Celestamine which is a very powerful cortisone for such a young baby.Also the Mybulen which contains codeine and may cause dependence and constipation.Just keep her nose clear with saline nose drops and see that she drinks regularly.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

user comments


Posted by: Julie | 2009-09-20

My husband has been presribed celestamine for recurring eczma but the problem isn' t getting solved. What do you suggest - he has severe skin irritation. Also what proportion of celestmine in cortizone???

Reply to Julie
Posted by: Theola Phiri | 2009-09-08

Thanks for that info.

Reply to Theola Phiri

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.